Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 72, NWS Memphis, TN

May 6, 2007Tate County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at May 6, 2007, 4:57 PM CDT for Tate County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2007, 4:57 PM CDT (21:57 UTC)
Expired
May 6, 2007, 5:30 PM CDT
In force
33 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Tate County, MS

The radar

The Memphis radar (KNQA), 76 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 944 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
944 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 062157
SVRMEG
MSC137-062230-
/O.NEW.KMEG.SV.W.0072.070506T2157Z-070506T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
457 PM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TATE COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 530 PM CDT

* AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR COLDWATER...OR
  ABOUT NEAR SENATOBIA...AND MOVING NORTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY..

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3461 9003 3462 9008 3463 9016 3475 9012
      3471 9005 3471 9000 3472 8993 3470 8989
      3470 8987 3459 8990

$$
2 follow-up statements
000 
WWUS54 KMEG 062211
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
511 PM CDT SUN MAY 6 2007

MSC137-062230-
/O.CON.KMEG.SV.W.0072.000000T0000Z-070506T2230Z/
TATE MS-
511 PM CDT SUN MAY 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR TATE COUNTY...

AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
COLDWATER...OR ABOUT NEAR SENATOBIA...MOVING NORTHWEST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY..

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3461 9003 3462 9008 3463 9016 3475 9012
      3471 9005 3471 9000 3472 8993 3470 8989
      3470 8987 3459 8990

$$
000 
WWUS54 KMEG 062231
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
531 PM CDT SUN MAY 6 2007

MSC137-062241-
/O.EXP.KMEG.SV.W.0072.000000T0000Z-070506T2230Z/
TATE MS-
531 PM CDT SUN MAY 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR TATE COUNTY HAS BEEN ALLOWED
TO EXPIRE...

AT 531 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3461 9003 3462 9008 3463 9016 3475 9012
      3471 9005 3471 9000 3472 8993 3470 8989
      3470 8987 3459 8990

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:42 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, May 6, 2:42 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
242 PM CDT SUN MAY 6 2007

.DISCUSSION...

ISOLATED THUNDERSTORMS WERE DEVELOPING THIS AFTERNOON IN A BAND
THAT STRETCHED FROM NORTHEAST AR ACROSS PARTS OF SOUTHWEST TN INTO
NORTH MS. INTENSE HEATING UNDERNEATH AN UPPER LEVEL RIDGE ALLOWED
TEMPERATURES TO REACH THE CONVECTIVE TEMPERATURE IN THIS AREA. IN
ADDITION...THIS BAND WAS IN ADVANCE OF A COLD FRONT PUSHING INTO
THE MID-SOUTH FROM THE NORTHEAST. LAPS INDICATED SURFACE BASED
CAPES BETWEEN 2000 AND 4000 J/KG IN THIS AREA. WATER VAPOR IMAGERY
AND MORNING RAOBS INDICATED DRY AIR ALOFT. SURFACE MOISTURE WAS
PLENTIFUL WITH DEW POINTS IN THE MIDDLE AND UPPER 60S. A FEW
STRONG THUNDERSTORMS ARE POSSIBLE THE REMAINDER OF THE AFTERNOON
WITH STRONG GUSTY WINDS...SMALL HAIL...BRIEF HEAVY RAIN...AND
DANGEROUS CLOUD TO GROUND LIGHTNING. CAN NOT RULE OUT A
THUNDERSTORM BECOMING SEVERE...BUT THUS FAR THE STORMS HAVE NOT
BEEN ABLE TO REACH SEVERE LEVELS.

THINK THE THUNDERSTORMS WILL DISSIPATE OR MOVE OUT OF THE AREA BY EARLY
THIS EVENING. THE FORECAST FOR THE NEXT COUPLE OF DAYS IS FOR
COOLER AND LESS HUMID AIR TO SPREAD INTO THE MID-SOUTH. THE UPPER
LEVEL PATTERN WILL BECOME BLOCKED INTO AT LEAST THE MIDDLE OF THE
WEEK. A STRONG UPPER LEVEL LOW WILL BE SITUATED OFF THE
SOUTHEASTERN UNITED STATES...AN UPPER LEVEL TROUGH WILL BE TO OUR
WEST...AND THE MID-SOUTH WILL BE UNDERNEATH A HIGH PRESSURE RIDGE.
EASTERLY WINDS WILL ADVECT DRIER AND COOLER AIR INTO THE MID-SOUTH
TONIGHT AND MONDAY AS THE BACK DOOR COLD FRONT MOVES THROUGH.
RAIN-FREE WEATHER IS EXPECTED THROUGH MID-WEEK WITH TEMPERATURES
SLOWLY WARMING.

THE UPPER RIDGE IS GRADUALLY FORECAST TO BEGIN MOVING TO THE EAST
THURSDAY AS THE LOW OFF THE SOUTHEASTERN UNITED COAST WEAKENS AND
SHIFTS SOUTHEASTWARD. AN UPPER LEVEL TROUGH WILL MOVE INTO THE
MID-SOUTH FRIDAY...STALLING ACROSS THE AREA OVER THE WEEKEND.
THIS LOW PRESSURE TROUGH WILL BRING OUT NEXT CHANCE OF SHOWERS AND
THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  67  81  61  84 /  10  10  10  10
MKL  59  76  50  82 /  10  10  10   0
JBR  65  82  58  84 /  10  10  10  10
TUP  61  81  53  85 /  10  10  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

JCL
Hazardous weather outlook, May 6, 1:57 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
157 PM CDT SUN MAY 6 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-072100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
157 PM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL OCCUR THE REMAINDER OF THIS AFTERNOON
FROM NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL ACROSS PARTS OF
SOUTHWEST TENNESSEE INTO NORTH MISSISSIPPI. STRONG GUSTY
WINDS...SMALL HAIL...BRIEF HEAVY RAIN...AND DANGEROUS CLOUD TO
GROUND LIGHTNING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JCL

In the hours before

Special weather statement, May 6, 2:59 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
259 PM CDT SUN MAY 6 2007

ARZ026-027-062045-
CRAIGHEAD AR-POINSETT AR-
259 PM CDT SUN MAY 6 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CRAIGHEAD AND POINSETT
COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED NEAR AND JUST WEST OF TRUMANN AT 259 PM CDT.
THE STORM WAS NEARLY STATIONARY. ADDITIONAL THUNDERSTORMS WERE
DEVELOPING NORTH INTO SOUTH CENTRAL CRAIGHEAD COUNTY TO THE SOUTH
AND SOUTHWEST OF JONESBORO. THESE THUNDERSTORMS MAY ALSO BECOME
STRONG...PRODUCING PEA TO DIME SIZE HAIL AND WIND GUSTS OF 40 TO 50
MPH.

PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES...INCLUDING THE CITIES OF
BAY...HARRISBURG...JONESBORO AND TRUMANN...SHOULD MONITOR THESE
STORMS CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL
345 PM CDT.
Special weather statement, May 6, 3:34 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CDT SUN MAY 6 2007

MSZ012-062115-
PANOLA MS-
334 PM CDT SUN MAY 6 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...SOUTHERN PANOLA COUNTY.

PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST
OF POPE AT 334 PM CDT...MOVING SOUTHWEST AT 5 MPH.

PEOPLE IN PANOLA COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 415 PM CDT.
Special weather statement, May 6, 3:45 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CDT SUN MAY 6 2007

ARZ027-062130-
POINSETT AR-
345 PM CDT SUN MAY 6 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...EASTERN POINSETT COUNTY.

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3
MILES SOUTH OF MARKED TREE AT 345 PM CDT...MOVING NORTHWEST AT 10
MPH.

PEOPLE IN POINSETT COUNTY...INCLUDING THE CITIES OF LEPANTO...MARKED
TREE...TRUMANN AND TYRONZA...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 430 PM CDT.
Special weather statement, May 6, 3:53 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
353 PM CDT SUN MAY 6 2007

TNZ088-062145-
SHELBY TN-
353 PM CDT SUN MAY 6 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...SHELBY COUNTY.

PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES
SOUTHWEST OF DOWNTOWN MEMPHIS AT 353 PM CDT. THE NEARLY STATIONARY.

PEOPLE IN SHELBY COUNTY...INCLUDING THE CITY OF MIDTOWN MEMPHIS...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS
IN EFFECT UNTIL 445 PM CDT.
Special weather statement, May 6, 4:22 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
422 PM CDT SUN MAY 6 2007

ARZ035-062145-
CROSS AR-
422 PM CDT SUN MAY 6 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CROSS COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER CROSS COUNTY AT 422 PM CDT...MOVING
NORTHWEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CROSS COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 445 PM CDT.
Special weather statement, May 6, 4:51 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
451 PM CDT SUN MAY 6 2007

MSZ008-062215-
TATE MS-
451 PM CDT SUN MAY 6 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...TATE COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES NORTH OF SENATOBIA AT 451 PM CDT...
MOVING NORTHWEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN TATE COUNTY...INCLUDING THE CITY OF SENATOBIA...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 515 PM CDT.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 11:00 PM CDTFlash Flood WarningMEGTallahatchie2 hr
May 6, 4:10 PM CDTSevere Thunderstorm WarningMEGYalobusha35 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.